Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Used hydrocortisone cream for rashes on neck and noticed black skin. Side effects of cream?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
In the spring I had a rash on my neck and attributed it to getting into some nightshade (definitely was not poison ivy) or some other plant XXXXXXX I treated with hydrocortisone cream and the itch went away in a few days. It was right where there are creases in the neck at the shoulder. Shortly after the itch went away I noticed the skin turned a gray/black tone in the creases - it is still there so I wonder what has happened? Can the cream cause this?
Posted Fri, 7 Dec 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 13 minutes later
Hi there.
Yes & was most likely a combination of the cream & rash..what we term as post inflammatory hyperpigmentation. If you are not allergic to any hydroquinone agent, please use a topical hydroquinone 2% cream admixed with a sunscreen as you seem to have a photoallergic rash earlier. A cream that comes to mind is Eldopaque by brand but unclear if available in your parts. Alternatively any cream containing Kojic acid may be easier to aquire but these things take time..a couple of weeks to resolve. Do hope this will have sorted you & you are soon back to a clear skin. Cheers & wish you continued good health!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor